How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Veterinary
Satisfied Customers: 23745
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

He just 8 OMEPRAZOLE capsule, 18 pound male Silvertip tabby

Customer Question

He just 8 OMEPRAZOLE capsule
JA: What sort of animal are we talking about?
Customer: 18 pound male Silvertip tabby cat
JA: OK. I'll do all I can to help. What is wrong with the silvertip?
Customer: I just wanted to know is he going to be alright or should I take him to a vet after swallowing my medication that I already mentioned
JA: The Veterinarian will know if the silvertip will be able to digest that. What is the silvertip's name and age?
Customer: He's a cat Gizmo that's his name I don't know if this is a real site I need to find real information he's my kid
JA: How old is I?
Customer: 6 years
JA: Is there anything else important you think the Veterinarian should know about I?
Customer: It was OMEPRAZOLE DR 20mg capsule you know that he swallowed. It's for heartburn. Please let me know if I need to do something for him. He seems fine alert it's been over 10 minutes
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 3 months ago.
Category: Veterinary
Expert:  Dr. Michael Salkin replied 3 months ago.

Omeprazole is a remarkably safe drug even when overdosed. The LD 50 (the dose at which 50% of test subjects died) was an egregiously high 2000 mg/lb. I don't recommend inducing emesis. Potentially, transient GI distress (anorexia, colic, nausea, vomiting, flatulence, diarrrhea) could occur but unnecessary to treat.

Please respond with further questions or concerns if you wish.

Related Veterinary Questions